UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 142

of 'Infusion reactions to systemic chemotherapy'

142
TI
Asparaginase-associated toxicity in children with acute lymphoblastic leukemia.
AU
Hijiya N, van der Sluis IM
SO
Leuk Lymphoma. 2016 Apr;57(4):748-57. Epub 2015 Nov 20.
 
Asparaginase is an integral component of multiagent chemotherapy regimens for the treatment of children with acute lymphoblastic leukemia. Positive outcomes are seen in patients who are able to complete their entire prescribed course of asparaginase therapy. Toxicities associated with asparaginase use include hypersensitivity (clinical and subclinical), pancreatitis, thrombosis, encephalopathy, and liver dysfunction. Depending on the nature and severity of the toxicity, asparaginase therapy may be altered or discontinued in some patients. Clinical hypersensitivity is the most common asparaginase-associated toxicity requiring treatment discontinuation, occurring in up to 30% of patients receiving Escherichia coli-derived asparaginase. The ability to rapidly identify and manage asparaginase-associated toxicity will help ensure patients receive the maximal benefit from asparaginase therapy. This review will provide an overview of the common toxicities associated with asparaginase use and recommendations for treatment management.
AD
a Division of Hematology/Oncology/Stem Cell Transplant, Ann&Robert H. Lurie Children's Hospital of Chicago and Department of Pediatrics, Feinberg School of Medicine , Northwestern University , Chicago , IL , USA ;
PMID